Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 20, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Feb 21, 2021, 1:36 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2021, 1:36 AM CST (07:36 UTC)
- Expired
- Feb 21, 2021, 9:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
540 WHUS74 KHGX 210736 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 136 AM CST Sun Feb 21 2021 GMZ370-375-211500- /O.NEW.KHGX.SC.Y.0020.210221T0736Z-210221T1500Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 136 AM CST Sun Feb 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Southeasterly winds around 20 knots with gusts over 25 knots. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 9 AM CST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
182 WHUS74 KHGX 210931 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 331 AM CST Sun Feb 21 2021 GMZ370-375-211500- /O.CON.KHGX.SC.Y.0020.000000T0000Z-210221T1500Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 331 AM CST Sun Feb 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Southerly winds around 20 knots with gusts over 25 knots. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 9 AM CST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 11:32 PM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Feb 20, 11:32 PM CST, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 1132 PM CST Sat Feb 20 2021 .AVIATION... Have been seeing ceilings around 3500 feet streaming inland this evening in/around the Matagorda Bay area with more clouds beginning to edge inland between the Matagorda Bay area and the Galveston Bay area. Expect to see increasing cloud cover inland overnight with the potential for MVFR levels. MVFR to VFR decks are anticipated during the day on Sunday across much of the area along with strengthening (and occasionally gusty) S to SSE winds. Some -RA/-SHRA are possible in the afternoon, but better chances look to come in the evening through the overnight hours with the approach and passage of the next cold front. Winds will shift to the NW and N behind the front with rains eventually coming to an end as drier air gradually filters in behind the boundary. Monday looks VFR and SKC for a majority of the area. 42 && PREV DISCUSSION... /ISSUED 314 PM CST Sat Feb 20 2021/ SHORT TERM [Tonight Through Sunday Night]... Surface high pressure has moved off to the east allowing for southerly winds and warmer temperatures to prevail across the region. Tonight will be the first night in a long while where no one across the CWA has freezing temps in the overnight forecast. Even warmer conditions expected tomorrow, though we'll see some increasing cloudiness as shallow Gulf moisture continues its return to the area. The cold snap has caused a significant drop in water temperatures near the coast (40s-mid 50s) so would anticipate some sea fog development later in the day and evening Sunday as warmer air overspreads. The next front should be moving into northern parts of the region Sunday evening and off the coast by 3am or so. Look for a specking of -ra as it approaches...probably consolidating into a thin band of -ra as it approaches the US59 & I-10 corridor southward. (Nothing of significance & no threat of frozen precip.) 47 LONG TERM [Monday Through Saturday]... A much welcomed warming trend is expected to take hold through the middle of the upcoming week in the wake of the departing surface cold front on Monday. We'll see a bit of a drop off in high temperatures (50s to low 60s) and some chillier lows (mid 30s to lower 40s) come Monday as moderate northerlies behind the boundary enhance CAA, though an onshore flow regime quickly redevelops on Tuesday with surface high pressure behind the cold frontal boundary departing eastward. As a result, conditions will make a return to near-seasonable values by mid-week, with highs reaching the mid 60s on Tuesday afternoon and the lower 70s at most locations on Wednesday. While the increasing onshore winds should work to also increase cloudiness during this time, we'll generally be seeing some of the most pleasant weather for the region in quite some time. Global models, while still divergent towards the end of the extended forecast period, have come into a bit better agreement with the 12Z suite of deterministic solutions. In general, the arrival of the next surface front looks to be on track for Wednesday Night into Thursday as a boundary extending from a deepening low over the Great Lakes region traverses the South Central CONUS. Moisture return ahead of the boundary's approach remains a bit stronger in the EC solution compared to the latest GFS, however expected QPF values have come into a bit better agreement with showers developing along and ahead of it. Have continued to include chance PoPs as GFS fropa remains a touch faster than the EC and Canadian fropa is much faster. As the boundary reaches the coastal waters, it looks likely to stall offshore before pushing back northward as a surface warm front. Precipitation chances look to return headed into the weekend as this occurs, aided by favorable upper jet dynamics. Amounts and intensity of this precip event remain uncertain for the time being, but early consensus seems to suggest a wet weekend ahead next week. Cady MARINE... Surface high pressure continues its eastward progression overnight, and with deepening pressures over the Four Corners region an increase in onshore winds is anticipated. By tonight or early tomorrow, wind speeds are likely to require cautions in the nearshore and offshore waters as a result. Increasing low-level moisture combined with abnormally cold sea surface temperatures will likely prove favorable for marine fog development on Sunday prior to the arrival of a surface cold front during the overnight hours. In the wake of this departing front, moderate offshore winds will likely require another round of cautions. By late Tuesday, onshore flow quickly redevelops and increasing winds and seas will be in store before the approach of another surface boundary towards the end of next week. Cady && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 41 63 37 56 32 / 0 10 30 0 0 Houston (IAH) 45 67 44 62 39 / 0 30 30 0 0 Galveston (GLS) 51 64 49 60 49 / 0 20 40 10 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.